Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 6, 2008, 9:17 PM CDT for Cherokee County, Smith County, Texas. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2008, 9:17 PM CDT (02:17 UTC)
- Expired
- Oct 6, 2008, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 9:55 PM CDT | TSTM WND DMG | 11 Nw Jacksonville, TX | POWER LINES DOWNED SOUTH BOUND FROM SMITH COUNTY ON FM 346. |
| Oct 6, 9:57 PM CDT | FUNNEL CLOUD | 12 S Tyler, TX | NEAR BULLARD ALONG HIGHWAY 69 AND FM 2493. |
| Oct 6, 10:10 PM CDT | TORNADO | 1 E Bullard, TX | AN EF0 TORNADO TOUCHED DOWN AT THE INTERSECTION OF HWY 69 AND FM 344 JUST EAST OF BULLARD WHERE IT SNAPPED TREES IN A WOODED AREA. THE STORM THEN MOVED ALONG FM 344 WHERE IT DOWNED ANOTHER TREE BEFORE LIFTING NEAR THE INTERSECTION OF FM 344 AND INWOOD DR. THE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 070217
TORSHV
TXC073-423-070315-
/O.NEW.KSHV.TO.W.0065.081007T0217Z-081007T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 PM CDT MON OCT 6 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF JACKSONVILLE...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 1015 PM CDT
* AT 911 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 15 MILES
SOUTHWEST OF BULLARD...OR ABOUT 16 MILES WEST OF JACKSONVILLE...
MOVING NORTHEAST AT 29 MPH.
* THE TORNADO WILL BE NEAR...
BULLARD BY 940 PM CDT...
WHITEHOUSE BY 1000 PM CDT...
TYLER BY 1005 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
AND DESTRUCTIVE STRAIGHT LINE WINDS.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3228 9546 3233 9546 3257 9527 3252 9500
3200 9500 3186 9544 3193 9544 3195 9546
3199 9546 3205 9543 3209 9544 3215 9548
3220 9547 3224 9548
TIME...MOT...LOC 0215Z 221DEG 25KT 3203 9550
$$
PARKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 6, 9:00 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 6, 9:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT MON OCT 6 2008 .DISCUSSION... WV IMAGERY SHOWS UPPER TROUGH CENTERED OVER NRN KS AND EXTENDING INTO CENTRAL TEXAS...W/ASSOCIATED FRONT/DRYLINE FROM KDRT-KSPS ACCORDING TO LATEST SFC ANALYSIS. LATEST RAOB ANALYSIS FROM KSHV SHOWS AMS HAS DESTABILIZED QUITE A BIT OVER THE LAST 24HRS...W/SB CAPES IN EXCESS OF 2000J/KG. WET-BULB ZEROES ARE STILL A LITTLE HIGH...WHICH PROBABLY EXPLAINS THE DEARTH OF HAIL REPORTS OVER THE LAST FEW HRS. HOWEVER...THIS SHOULD COME DOWN DURING THE NEXT FEW HRS AS TROUGH AXIS APPROACHES AND LR/S INCREASE IN THE MID/UPPER LEVELS AND FURTHER DESTABILIZATION TAKES PLACE. CAN/T RULE OUT AN ISOLATED TORNADO...AS 0-1KM SHEAR/HELICITIES REMAIN MARGINALLY FAVORABLE...ESPECIALLY TO THE NW. WE/LL MAKE ONLY MINOR TWEAKS TO 1ST PD FORECAST...AS GRIDS COVER ALL THIS REASONABLE WELL...AND WILL UPDATE MAINLY TO MESH W/CURRENT OBSERVATIONS. UPDATES OUT SHORTLY. && .AVIATION... TSRA ACTIVITY CONTINUES ACROSS THE I30 CORRIDOR...TXK HAS CARRIED IFR CONDITIONS DURING RAIN ACTIVITY BUT MVFR HAS PREVAILED. ELSEWHERE ACROSS THE AREA VFR CONDITIONS HAVE PREVAILED THIS EVENING. TSRA ACTIVITY IS EXPECTED TO CONTINUE TO SPREAD INTO THE SOUTHERN HALF OF THE AREA DURING THE OVERNIGHT HOURS...THUS TEMPO TSRA WILL REMAIN COMMON IN 06Z TAFS. FOR THE MOST PART MVFR TO VFR CONDITIONS WILL PREVAIL...BUT IFR WHEN TSRA MOVE OVER TERMINALS. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 78 56 77 53 / 70 50 20 10 0 MLU 68 76 57 75 56 / 70 60 40 10 0 DEQ 68 75 58 75 48 / 70 40 20 10 0 TXK 67 77 55 76 50 / 70 50 20 10 0 ELD 69 75 56 76 54 / 70 70 40 10 0 TYR 69 78 54 79 50 / 70 30 10 10 0 GGG 70 78 55 79 51 / 70 40 10 10 0 LFK 70 79 54 79 53 / 70 40 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/44
Hazardous weather outlook, Oct 6, 12:00 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 6 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD EAST NORTHEAST ACROSS SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS TODAY...JUST AHEAD OF A STRONG UPPER TROUGH OF LOW PRESSURE THAT WILL SLOWLY PROGRESS EAST ACROSS THE CENTRAL AND SOUTHERN PLAINS. THESE SHOWERS AND EMBEDDED THUNDERSTORMS WILL THEN SHIFT ACROSS THE REMAINDER OF SOUTHWEST ARKANSAS AND NORTH LOUISIANA TONIGHT. CLOUD COVER WILL LIMIT SURFACE HEATING OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS THIS AFTERNOON...RESULTING IN LOWER SURFACE BASED INSTABILITY. HOWEVER...ANY BREAKS IN THE CLOUD COVER IN THIS MODERATE SHEAR ENVIRONMENT COULD ENHANCE THE INSTABILITY...AND THUS RESULT IN THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THESE AREAS. SHOULD ANY SEVERE THUNDERSTORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. IN ADDITION...BRIEF HEAVY RAINFALL MAY ACCOMPANY THE STRONG STORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF AN EL DORADO ARKANSAS...TO HOMER AND MANSFIELD LOUISIANA LINE. RAINFALL AMOUNTS THROUGH TUESDAY WILL RANGE FROM A HALF INCH...TO TWO INCHES BEFORE THE RAIN DIMINISHES FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE REGION TUESDAY MORNING...ALONG AND AHEAD OF A COLD FRONT THAT WILL SHIFT SOUTHEAST THROUGH THE AREA. THESE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST LATE IN THE DAY...AS COOLER AND DRIER AIR SPREADS SOUTHEAST BEHIND THE FRONT. WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...GUSTY WINDS TO NEAR 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, Oct 6, 6:03 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CDT MON OCT 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 13 SSW FOUKE 33.09N 93.97W
10/06/2008 E0.75 INCH MILLER AR PUBLIC
1 MI. W OF DODDRIDGE.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 65 min |
| Oct 6, 11:32 PM CDT | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.